Peel, D and Law, D (2009) On skewness of return and buying more than one ticket in a lottery. Applied Economics Letters, 16 (10). pp. 1350-4851. ISSN 1350-4851
|PDF (On skewness of return and buying more than one ticket in a lottery) - Draft Version |
Download (104Kb) | Preview
The purpose in this article is to demonstrate that buying more than one ticket in a lottery is readily explicable in models of utility that permit gambling at actuarially unfair odds. However, contrary to popular view, we show this choice cannot be explained in terms of a variance–skew trade-off.
Actions (login required)